Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 160, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 18, 2021, 8:28 AM CDT for Harrison County, Mississippi. It took effect at Jun 19, 2021, 6:12 AM CDT. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 8:28 AM CDT (13:28 UTC)
- In effect from
- Jun 19, 2021, 6:12 AM CDT
- Expired
- Jun 22, 2021, 2:48 AM CDT
- In force
- 69 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Harrison County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 19.32 ft at Jun 20, 2021, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
571 WGUS44 KLIX 181328 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 828 AM CDT Fri Jun 18 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. Biloxi River Near Lyman affecting Harrison County. Tchoutacabouffa River Above D'Iberville affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. For the Biloxi River...including Wortham, Lyman...Moderate flooding is forecast. For the Tchoutacabouffa River...including D'Iberville...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-190730- /O.NEW.KLIX.FL.W.0160.210619T1112Z-210621T1331Z/ /LYMM6.2.ER.210619T1112Z.210620T0600Z.210621T0730Z.NO/ 828 AM CDT Fri Jun 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Biloxi River Near Lyman. * From Saturday morning to Monday morning. * At 7:45 AM CDT Friday the stage was 2.3 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 16.0 feet early Sunday morning. * Impact...At 16.0 feet, Major flooding will occur in Retreat and Riverland Village Subdivisions at the 16 foot stage. Homes on lower Fisherman Trail will remain flooded and lower River Road will be impassable. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ MSC047-190730- /O.NEW.KLIX.FL.W.0161.210619T1115Z-210622T0000Z/ /GLFM6.1.ER.210619T1115Z.210620T1200Z.210621T1800Z.NO/ 828 AM CDT Fri Jun 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Wolf River Above Gulfport. * From Saturday morning to Monday evening. * At 7:45 AM CDT Friday the stage was 2.8 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 10.0 feet Sunday morning. * Impact...At 10.0 feet, Bells Ferry Road will be closed within a mile of the bridge as the road will be covered by swift moving river current. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ MSC047-190730- /O.NEW.KLIX.FL.W.0162.210619T2225Z-210621T0942Z/ /DIBM6.1.ER.210619T2225Z.210620T1200Z.210621T0341Z.NO/ 828 AM CDT Fri Jun 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchoutacabouffa River Above D'Iberville. * From Saturday afternoon to early Monday morning. * At 7:30 AM CDT Friday the stage was 1.8 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage tomorrow afternoon and continue to rise to 13.5 feet Sunday morning. * Impact...At 12.0 feet, Lamey Bridge will be closed and Lamey Bridge Road will be impassable from Mason Blvd to Johnson Still Road. && LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898 $$ KO
7 follow-up statements
526 WGUS84 KLIX 190046 FLSLIX Flood Statement National Weather Service New Orleans LA 746 PM CDT Fri Jun 18 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-191900- /O.EXT.KLIX.FL.W.0160.210619T1112Z-210621T1330Z/ /LYMM6.2.ER.210619T1112Z.210620T0600Z.210621T0730Z.NO/ 746 PM CDT Fri Jun 18 2021 ...The Flood Warning is now in effect until Monday morning... The Flood Warning continues for the Biloxi River Near Lyman. * From Saturday morning to Monday morning. * At 6:45 PM CDT Friday the stage was 3.2 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 16.0 feet early Sunday morning. The river is expected to fall below flood stage early Monday morning. * Impact...At 16.0 feet, Major flooding will occur in Retreat and Riverland Village Subdivisions at the 16 foot stage. Homes on lower Fisherman Trail will remain flooded and lower River Road will be impassable. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
989 WGUS44 KLIX 191320 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 820 AM CDT Sat Jun 19 2021 ...Forecast flooding changed from Moderate to Major severity and increased in duration for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Major flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-200730- /O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T1619Z/ /LYMM6.3.ER.210619T1101Z.210620T1800Z.210622T1019Z.NO/ 820 AM CDT Sat Jun 19 2021 ...Forecast flooding increased from Moderate to Major severity and increased in duration until late Tuesday morning... The Flood Warning continues for the Biloxi River Near Lyman. * Until late Tuesday morning. * At 7:45 AM CDT Saturday the stage was 13.5 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and major flooding is forecast. * Forecast...The river is expected to rise to a crest of 18.0 feet early Sunday afternoon. * Impact...At 17.0 feet, There will be major flooding on Loraine Road near the Lorraine Road bridge. Major roads will be closed including Lamey Bridge Road and Old Highway 49 at the Little Biloxi River. Major flooding will occur in Retreat and Riverland Village Subdivisions. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ JFL
757 WGUS84 KLIX 200048 FLSLIX Flood Statement National Weather Service New Orleans LA 748 PM CDT Sat Jun 19 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-201900- /O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T1120Z/ /LYMM6.2.ER.210619T1101Z.210620T1800Z.210622T0520Z.NO/ 748 PM CDT Sat Jun 19 2021 ...The Flood Warning is now in effect until Tuesday morning... The Flood Warning continues for the Biloxi River Near Lyman. * Until Tuesday morning. * At 6:45 PM CDT Saturday the stage was 15.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 17.0 feet by early tomorrow afternoon. The river is expected to fall below flood stage by early Tuesday morning. * Impact...At 17.0 feet, There will be major flooding on Loraine Road near the Lorraine Road bridge. Major roads will be closed including Lamey Bridge Road and Old Highway 49 at the Little Biloxi River. Major flooding will occur in Retreat and Riverland Village Subdivisions. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
687 WGUS84 KLIX 201345 FLSLIX Flood Statement National Weather Service New Orleans LA 845 AM CDT Sun Jun 20 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-210745- /O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T2018Z/ /LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T1418Z.NO/ 845 AM CDT Sun Jun 20 2021 ...The Flood Warning is now in effect until Tuesday afternoon... The Flood Warning continues for the Biloxi River Near Lyman. * Until Tuesday afternoon. * At 7:45 AM CDT Sunday the stage was 15.9 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river has crested and is expected to fall below flood stage late Tuesday morning. It will continue falling to 4.2 feet by Friday morning. * Impact...At 16.0 feet, Major flooding will occur in Retreat and Riverland Village Subdivisions at the 16 foot stage. Homes on lower Fisherman Trail will remain flooded and lower River Road will be impassable. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ KO
943 WGUS84 KLIX 210029 FLSLIX Flood Statement National Weather Service New Orleans LA 729 PM CDT Sun Jun 20 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-211830- /O.CON.KLIX.FL.W.0160.000000T0000Z-210622T2018Z/ /LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T1418Z.NO/ 729 PM CDT Sun Jun 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Biloxi River Near Lyman. * Until Tuesday afternoon. * At 6:45 PM CDT Sunday the stage was 15.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage by late Tuesday morning. * Impact...At 14.0 feet, homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
649 WGUS84 KLIX 211542 FLSLIX Flood Statement National Weather Service New Orleans LA 1042 AM CDT Mon Jun 21 2021 ...The Flood Warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. Biloxi River Near Lyman affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-220945- /O.EXT.KLIX.FL.W.0161.000000T0000Z-210623T0142Z/ /GLFM6.2.ER.000000T0000Z.210620T1015Z.210622T1942Z.NO/ 1042 AM CDT Mon Jun 21 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Wolf River Above Gulfport. * Until tomorrow evening. * At 9:45 AM CDT Monday the stage was 11.7 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will fall below flood stage Tuesday afternoon and continue falling to 4.8 feet by Thursday. * Impact...At 10.0 feet, Bells Ferry Road will be closed within a mile of the bridge as the road will be covered by swift moving river current. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ MSC047-220515- /O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T0512Z/ /LYMM6.1.ER.210619T1101Z.210620T0630Z.210621T2312Z.NO/ 1042 AM CDT Mon Jun 21 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Biloxi River Near Lyman. * Until just after midnight tonight. * At 9:45 AM CDT Monday the stage was 13.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will fall below flood stage this evening and continue falling to 5.5 feet by Wednesday morning. * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ JFL
330 WGUS84 KLIX 220121 FLSLIX Flood Statement National Weather Service New Orleans LA 821 PM CDT Mon Jun 21 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-220800- /O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T0748Z/ /LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T0148Z.NO/ 821 PM CDT Mon Jun 21 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Biloxi River Near Lyman. * Until just after midnight tonight. * At 7:45 PM CDT Monday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage tomorrow morning. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ KO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 4:41 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 4:41 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021
.SHORT TERM...
Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.
There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.
Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.
Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35
&&
.LONG TERM (Monday and beyond)...
Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.
A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.
Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.
&&
.AVIATION (12z TAF package)...
Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.
&&
.MARINE...
Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 84 72 / 50 70 80 50
BTR 87 73 87 75 / 60 70 80 40
ASD 85 74 86 75 / 90 90 90 60
MSY 86 77 88 78 / 90 100 90 60
GPT 84 75 85 76 / 80 100 90 70
PQL 84 73 84 75 / 80 90 90 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
075>078.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ064-066>070-076-078.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for LAZ034>037-039-046>050-056>061-063>072-075>078.
Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ049-050-058-060-061-072-075-077.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for MSZ080>082.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for MSZ068>071-077-080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 6 days |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 59 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 35 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 48 hr |
| Jun 18, 9:44 AM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall | 30 hr |
| Jun 18, 9:55 AM CDT | River Flood Warning | LIX | Jackson | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.